C.O. Truxton Expands Recall of Drugs with Possible Label Mix-Ups
C. O. Truxton has expanded their voluntary recall from April 21, 2017 to include additional products, NDC numbers, and lot numbers as a precaution.
The initial recall was prompted following a label mix-up error with the strengths of Phenobarbital Tablets. Now, all products that were repackaged with a Truxton Incorporated label are being recalled, which includes Amitriptyline Tablets.
Phenobarbital is indicated for use as a sedative or anticonvulsant. The C.O. Truxton product is packaged in 100- or 1000-count bottles in the following strengths: 15mg, 30mg, 60mg, and 100mg. Amitriptyline is indicated for use an antidepressant. It is packaged as 50mg tablets in 100-count bottles.
Using a mislabeled bottle of Phenobarbital Tablets, having inadvertent exposure to, or overdosing on phenobarbital can cause severe intoxication, resulting in cardiogenic shock, renal failure, coma, or death in both animals and humans. Using a mislabeled bottle of Amitriptyline Tablets, having inadvertent exposure to, or overdosing on amitriptyline can cause arrhythmias, extreme drowsiness, confusion, agitation, vomiting, hallucinations, hot/cold sensations, muscle stiffness, convulsions, or fainting in both animals and humans.
The recalled products were distributed to physician and veterinarian centers. To date, C. O. Truxton has not received reports of adverse events associated with the recall. Customers who have purchased the affected products are being notified with a letter and response form. Anyone in possession of the recalled products should discontinue use immediately and return the product to the place of purchase.
The full list of recalled products can be found here.
For more information call (800) 257-7704 or visit FDA.gov.